They were 'restless' all night, though I eventually got about five hours of sleep. They've been 'restless' all day, even though I took a nice long walk this afternoon, which *should* have helped. And if there's a psychosomatic component to this all, they're going to be even MORE restless tonight, since I'm already worried about another night like last night.
Clearly, this is going to require a doctor's visit in the near future--and, probably, a prescription for some dopamine (Jane, you're turning into ME, with all this free, spot-on medical advice)--but I plan to be stubborn for a few more days first, and see what I can do for myself by myself, since some part of this whole meds-weaning thing was to make myself insurable, and a prescription for dopamine ain't going to take me very far along that path.
To answer your question, A, the funny thing about this getting worse rather than better NOW is that ever since my Celexa wean, I've been taking a vitamin B supplement...and the very first thing it says if you look up RLS is that it may be due to a vitamin B deficiency. So....what the fuck? It's possible that the GABA complex I've also been taking is creating part of the problem, but I haven't taken it in two days, and still...here I am. It's only getting worse. Finally, I was planning on adding a 5HTP supplement to my regimine (since I've heard great things about it from some people about its effects on irritability/depression; it is, after all, basically just a serotonin precursor, and serotonin is purportedly at the root of most depressive illnesses), but hadn't done so until last night...AFTER I was already having a hard time falling asleep due to the restless legs. (I'd been holding off because I know serotonin can make you drowsy, and the GABA was already doing that to me, but also because...OK, I'll admit it...I'm a huge pill wuss, and the GABA and B vitamins are sublingual, fast-dissolve tablets, while the 5HTP is a big old have-to-swallow-it capsule, and I just didn't want to take it. There, I said it. I make my medical decisions based on the size and solubility of the pills avaiable to me.) I want to see how it works before I decide whether to keep using it or not, and one night does not a drug trial make. Or something like that.
, if not being sleepy was my problem, I'd be all over the melatonin. But it's not my problem. I was plenty sleepy last night. I just couldn't actually sleep, because every three seconds, I needed to stretch/move/reposition/flex/massage/stretch/move/reposition/flex/massage/wash/rinse/repeat my legs. (I can be precise about those movements and their sequence because I'm having to do them even now, as I sit here and type.) It's seriously a little bit like torture. Actually, it's a lot bit like torture.
And so I say again. Feh. Feh on all of this.
And the worst part? I had the funniest anecdote to tell you about how some women at the elementary school--women who are actual friends of mine--didn't recognize me for some reason on the playground yesterday, and the first thing that popped into my head when we were trying to figure out why was, "Oh, I know! It's my new bra! I got it because my friend Jane
saw a picture of me and told me I had Boobs of Doom! And now look! I'm so perky I'm unrecognizable!"
Of course, it was more likely because I was wearing these huge so-un-TC-you-can't-believe-it sunglasses my sister gave me when I was in New York, and because I recently redyed my hair a slightly darker color, but I was all about giving Jane the credit. But see? That wasn't nearly as funny a story as it was supposed to have been, because my legs are restless, and I'm tiiiiiiiiiiiired, and that's all I can think about!
Restless Leg Sydrome Stole My Sense of Humor. Coming soon to a supermarket tabloid near you.
Labels: boobs, health, mental health